Causes and Symptoms of Hipervitaminosis, When Most Bodies Store Vitamins

Contents:

Medical Video: Vitamin D Toxicity Rare in People Who Take Supplements, Mayo Clinic Researchers Report

We need vitamins so that the body can function properly. You can get vitamins from fresh food sources or from drug supplements. Even so, most vitamin intake is also not good. The condition of the body that mostly stores vitamins is called hypervitaminosis. Here's all the information you need to know about hypervitaminosis.

What is hypervitaminosis?

Hipervitaminosis is a condition that is very excessive buildup of vitamins in the body so that it can cause poisoning. Symptoms that appear can be different, depending on what vitamins are excessive levels in the body. For example, excess vitamin A is referred to as hypervitaminosis A whose symptoms can include loss of bone mass.

What caused it?

In general, excess vitamins in the body are caused by excessive consumption of vitamin supplements - not from food sources.

The most susceptible vitamins accumulate in the body are types of fat-soluble vitamins such as vitamins D, E, K and A. The reason is, these four vitamins can be stored longer in the body compared to vitamins that are soluble in water.

However, there are also cases of excess vitamin B6 which in fact falls into the class of water soluble vitamins.

The most common symptoms of hypervitaminosis

Because hypervitaminosis can be caused by many different vitamins, the symptoms can also be different. Here are the details:

Hipervitaminosis A

Hipervitaminosis A can be acute (occurs briefly; within a few hours or days) or is chronic (accumulates in the body over a long period of time due to routine taking high-dose supplements). Acute hypervitaminosis is more common in children who accidentally swallow supplements.

Symptoms of acute case vitamin A poisoning include:

  • Sleepy.
  • Easy to get angry.
  • Stomach ache.
  • Nausea.
  • Gag.
  • Increased pressure on the brain.

Symptoms of chronic vitamin A toxicity include:

  • Changes in vision.
  • Swelling of bones.
  • Bone pain.
  • Reduced appetite.
  • Dizzy.
  • Nausea and vomiting.
  • Sensitivity to sunlight.
  • Dry, rough, itchy or flaking skin.
  • Chapped nail fingers.
  • Chapped skin in the corners of the mouth.
  • Mouth ulcer.
  • Jaundice.
  • Hair loss.
  • Respiratory infections.
  • Daze.

In infants and children, symptoms can also include:

  • Softening of the skull.
  • Prominence of the soft part of the baby's skull (fontanel).
  • Double vision.
  • Prominent eyeballs.
  • Body weight does not increase.
  • Coma.

Hipervitaminosis D

Hipervitaminosis D is caused by:

  • Take high-dose vitamin D supplements.
  • Take medications prescribed for certain conditions (high blood pressure, heart disease, antituberculosis, and others).
  • Brown the skin with tanning bed.
  • Has certain health problems.

Symptoms of hypervitaminosis D:

  • Fatigue.
  • Loss of appetite.
  • Weight loss.
  • Excessive thirst.
  • Excessive urination.
  • Dehydration.
  • Constipation.
  • Easy to get angry, nervous.
  • Tinnitus (ringing in the ears).
  • Muscle weakness
  • Nauseous vomit.
  • Dizzy.
  • Daze.
  • Hypertension
  • Cardiac arrhythmias.

Long-term complications of excess vitamin D include:

  • Kidney stones
  • Kidney damage or failure
  • Excessive fragility of bone
  • Arterial and soft tissue calcification

In addition, increased calcium in the blood can cause abnormal heart rhythms.

Hipervitaminosis E

Hipervitaminosis E is also caused by excessive intake of high-dose vitamin E supplements, because vitamin E which is naturally contained in food does not cause poisoning.

Symptoms of hypervitaminosis E are:

  • Bruising and bleeding
  • Fatigue, weakness, headache and digestive disorders

Hipervitaminosis K

Vitamin K1 and vitamin K2 (a natural form of vitamin K) do not cause poisoning, even if consumed in large quantities. However, vitamin K3 (vitamin K synthesis) can cause poisoning, especially in children.

Symptoms of hypervitaminosis K include:

  • Fatigue
  • Jaundice

Hipervitaminosis B6

Excess B6 is caused by taking a high dose of the synthetic version of vitamin B6, pyridoxine.

Symptoms of excess vitamin B6 can be:

  • Nerve irritation: numbness, muscle spasms or cramps
  • Headache
  • Fatigue
  • Mood changes
  • Damage to the nerves: reduced coordination, balance, muscle strength, temperature and vibration senses; burning or sharp pain; difficulty walking.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Causes and Symptoms of Hipervitaminosis, When Most Bodies Store Vitamins
Rated 5/5 based on 2146 reviews